... Thanksgiving holiday weekend it was impossible to call my doctor to change the med. I told my husband that even though I hunted most of deer season with no problem, I was short of breath after the 4th day of Bactrim, he told me that I was getting old so I thought maybe I was comming down with a cold. I did not realize that it was a reaction to the medicine. I continued the 7 day supply because you should finish the medication until finished right? Maybe not. I called my doctor after the holiday and told him about the problem and that the UTI had not cleared up. He then prescribed me sufamethsole the generic form of Bactrim. I have not gotten over the shortness of breath and a very annoying cough. I smoked but I have not smoked for 20 years. I have always gotten over a cold easily and been quite healthy. I have gotten 2 colds since and I have a terrible bark to my cough when I get a cold. Is it possible to develop bronchitis and COPD after using Bactrim?
I don't think that the Bactrim caused your bronchitis or COPD. It is typically used to treat bacteria in your lungs or when you have a UTI. It appears that you are allergic. Normally Bactrim and Augmentin are the go to antibiotics but the lab should be telling your doctor what meds your bacteria are sensitive to. Sulfamethoxazole is not the same as Bactrim; it is just one of its components. If you still had the reaction after switching to the sulfamethoxazole then you are sensitive/allergic to the sulfamethoxazole. Either way you should not take either drug. I would suggest that you see a Pulmonologist if you are not already seeing one as your coughing and COPD will only get worst. Best wishes.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Dec 2011 • 1 answer
Posted 30 Jan 2013 • 1 answer
Posted 29 Mar 2016 • 1 answer
Posted 13 Oct 2016 • 4 answers
Posted 21 Feb 2017 • 0 answers